I've been on Effexor for about a year now. I take it to treat/prevent pain caused by fibromyalgia. I am currently taking 225mg/day, and have been for quite some time now. Every now and then, I would have a day when I forgot to take it, but the only side effect I noticed was increased pain in my legs. So I never worried about it much. My Dr had me taking 6 capsules of 37.5mg each for awhile. So he changed my script to taking 1 tablet of 225mg/day. Unfortunately, that made the cost at the pharmacy go up quite a bit - from $5 to $35. Being the cheapskate that I am, I put buying it on hold until I could see if my Dr could make a change. Bad idea!!! The last dose I took was on thursday morning. By saturday morning, I was a wreck! I was light headed, dizzy, nauseous, shaky, unstable, having hot flashes, and getting emotional. Not to mention, my dreams were wild and vivid. At first, I thought it was due to the muscle relaxers I had just started on friday night. So imagine my surprise when I woke up on sunday and continued to feel awful. Only problem was that the symptoms were even worse! By this point, I was crying uncontrollably, and screaming at my kids for everything. I felt like a monster! That's when I realized it wasn't the new muscle relaxers, it was withdrawal from the Effexor. I called my husband at work in a panic, and begged him to get my prescription from the pharmacy asap and bring it to me. I couldn't even bare the thought of driving anywhere. Thankfully I had it w/in the hour and took it right away. Within an hour of taking it, I stopped crying and started feeling a better. Now my body is just wiped out from such an aweful 48hrs. As soon as I could bring myself to get out of bed, I looked this up and read everyone elses' experiences with withdrawal. Wow!! I had no idea what a nightmare I was walking into by not taking this stuff. If I could do it all over, I would've paid for my prescription on friday night and not been so cheap. Makes me wonder if I should talk with my Dr about the possibility of slowly weening myself off of this stuff so I never have to go through this again.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.